I am 75 years old and take Restoril 30mg for sleep at night and have been taking Ativan 1mg along with the restoril about an hour or 30 minutes beforehand. I have noticed I have a rash under my armpits and experiencing itching on my neck and behind my ears on my head. Could this be caused by the Ativan? If so could I switch to Xanax .5mg and take with the Restoril. It seems I have to take a combination to be able to sleep. Thanks
Ms. Hearn taking sleep medicine is unadvisable at our age. Nutritious food is best sleep medicine taken in the morning when you rise with a spark of sunshine in your eyes. The purpose of sleep is to remove toxins accumulated in brain during last waking hours of the immediate day before. Hot (warm) bath at bedtime will ease one into restful sleep. The warmth of a mate in bed is also sleep enhancing. Give us some feedback.
I don't know why HarryWmG says taking sleep medicine is bad at your age. It's pretty common for doctors to prescribe benzodiazepines to patients who are well into their 90's. You're still a young buck.
Rash is a rare side effect of Ativan. As for Xanax, it is a different drug so you probably won't get a rash with it. Only your doctor can make the decision to start you on it but I don't see a problem.
I think both of you guys could get a prescription for a steroid skin cream such as Triamcinolone .1%. It's really good for rashes. But in Shearn184's case, It really sounds like your problem could be solved by just switching to another benzodiazepine.
I wouldn't pacifically ask for Xanax. Doctors hate it when we do their jobs for them. I would just ask for an alternative to Ativan. He may know of something that would work better for you.
Doctors do have to be careful when prescribing sleep medicine to seniors or those with pre existing conditions. Some sleep medicine can lower heart or respiratory rate. I think benzodiazepines, which many people think of as anxiety medicine, is often prescribed because there is less risk of complications.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.